MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3

IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 03/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of a patient incident involving a conjunctival burn reported by physician surgery center of albuquerque using a micropulse p3 probe and cyclo g6 laser console.Cyclo g6 laser console returned to iridex for servicing.During technical inspection, the console passed visual inspection and rfid jumper fiber detection.No error codes indicating malfunction were displayed.The laser console also passed the power requirements, and no anomalies were observed.Probes not returned to iridex for technical inspection.Probes not serviced by iridex and are considered biohazardous once used.It is recommended to discard them post treatment on a patient.Conjunctival burns are a known potential harm associated with the use of laser delivery in ophthalmic indications.Possibility of conjunctival burn are listed in both the ifu included in mp3 delivery device as well as within the cyclo g6 laser operating manual due to heating up the tip of the probe used to delivery the laser power.The procedure was performed using a treatment setting of 2250 mw with an exposure time of 15-20 seconds per hemisphere, applying 4-5 sweeps.These parameters fall within the range suggested in the mp3 ifu, which recommends 2000-2500 mw power, 10-20 seconds per sweep, and 3-5 passes per quadrant.Intraoperatively, there was no sub-conjunctival hemorrhage or bleeding observed in the surgical field.Post-procedure, betadine solution was administered, and the patient reported no further complications.Another factor to be taken into account is that occasionally, the tip of the probe will become contaminated with blood or tissue, and the contaminants on the tip can become hated when exposed to laser energy.Contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns and a smoking tip of the probe.
 
Additional Manufacturer Narrative
Conjunctival/scleral burns resolve within 24 to 48 hours.Therefore, unless either medical intervention or permanent impairment are reported, scleral burns are not deemed a serious adverse event, because scleral burns typically: do not result in life-threatening illness or injury, do not result in permanent impairment of a body structure or a body function, do not require hospitalization or prolongation of patient hospitalization, do not require medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.

Brand Name
MICROPULSE P3 DEVICE
Common Device Name
MP3
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key23818842
Report Number2939653-2024-00027
Device Sequence Number9295264
Product Code GEX
UDI-Device Identifier00813125015251
UDI-Public00813125015251
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Initial Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale